MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT PROXI; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION ANGIOJET SOLENT PROXI; CATHETER, CONTINUOUS FLUSH
Model Number 45032
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned product consisted of the solent proxi thrombectomy catheter.The pump, effluent/supply line, shaft, tip, piston, and spike line were visually inspected.Visual inspection revealed numerous kinks throughout the device.Blood was present inside and 300ml of blood in the attached waste bag, when received.Functional testing was performed by placing the device in the angiojet ultra console and hooking up the device to the drip line and placing the tip into fluid then let the device sit for 60 seconds.There was no fluid that was released into the waste bag.The complaint device was then ran through the full priming cycle and 120 seconds in thrombectomy.The device ran within normal range, without any leaks from the device or any errors/alarms from the console.The device was also ran in power pulsed mode and no fluid was released into the waste bag.Inspection of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that aspiration occurred without activation.An angiojet solent proxi and angiojet ultra 5000a were selected for an arteriovenous fistula declot procedure in the patient's left arm.The devices were prepped in normal fashion with no issues of any kind.During the procedure, while the device was entering into the patient but before the device was activated, blood was noted to be coming out of the outflow line and into the waste bag.The angiojet was not activated when this occurred, and the foot pedal was not pressed.The physician proceeded to use the device, and it seemed to function normally, however it did not remove the localized clot from the vessel as they intended it to.Therefore the physician completed the procedure using a different device as it was thought that a different device would work better for this case.No further catheter issues were noted during the procedure.No patient complications were reported.The patient condition after the procedure was fine.

Brand Name
ANGIOJET SOLENT PROXI
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8759736
Report Number2134265-2019-07791
Device Sequence Number16775067
Product Code DXE
UDI-Device Identifier08714729889595
UDI-Public08714729889595
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2021
Device Model Number45032
Device Catalogue Number45032
Device Lot Number0023883209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Initial Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1